The original version of this page can be found at : http://www.healingwell.com/community/default.aspx?f=29&m=3777040
Posted By : Lynnwood - 1/17/2017 7:38 PM
Hi all,

I've been doing really well for a while now, so had forgotten some of the prednisone side effects. I guess when I was on it before I had so many other symptoms that I didn't really notice what the prednisone itself was doing.

Anyway, I've had a week of increased joint pain and inflammation, so am doing a short course of prednisone - you know, 15 mg for 5 days, 10 mg for 5 days, 5 mg for 5 days.

I'm on the 4th day and the joints feel better. Of course, I feel bloated, with low energy and low motivation, grumpy and a little bit weepy. To be honest, I'm not sure it's worth the aggravation - I'd almost rather just have the joint pain.

If I wasn't afraid the joint issues would increase without being addressed I'd stop the prednisone!

Anyway, I guess I just wanted to vent a little to people who understand. And if there are other prednisone 'surprises' I've forgotten about, please remind me before they pop up and bite me in the butt!

Thanks.

Posted By : Melissa D. - 1/17/2017 7:57 PM
My daughter gets anxiety when she's prescribed prednisone, I do not have this problem, but I have heard others say this as well.
Hugs;
Melissa
_____________________________________________________
Lupus SLE 1996, Sjogrens, Raynauds. My worst nightmare was imagined when my son was diagnosed with RA and Lupus NPSLE at 19.

Posted By : Lynnwood - 1/17/2017 8:04 PM
Right - anxiety and/or racing brain.

Haven't had them before on this low a dosage but will keep that in mind. I do have sleeping meds to help with the possible sleeplessness as well as some Xanex should anxiety become an issue.

Posted By : couchtater - 1/17/2017 10:41 PM
I always have a crash about 2 days after a round is done. I feel terrible when that happens.
Joy
Lupus, RA, Fibromyalgia, Glaucoma, Asthma, Hypothyriodism, Sleep Apnea, Depression, Allergies, diabetes, and benign familia tremors

When life throws you lemons....
Pick them up and throw them right back at them! :))

Posted By : Butterflake - 1/20/2017 9:06 PM
Hi Lynnwood. I've been on a maintenance dose of 7mg Daily for over two years. I'm no longer bothered with unusual anxiety or sleepless that I did not experience prior to maintenance, but my buffalo hump has never gone away. I have a bit of a moon face too. I hope you recover soon Dear. Love, Buffalo Hump
SLE '05, Sjogren's, Fibro, Raynaud's, major depressive disorder, CVID (Common Variable Immunodeficiency), Hypertension, Osteoporosis, CNS problems, GERD, angina, 1st stage kidney disease. Many meds: better living through chemistry

Posted By : BreRosie - 1/21/2017 12:28 PM
Hi Lynnwood. I currently take a maintenance dose of 5mg and have been on that for 3 months. I was on a dose of 10 for a two week period and I had the worst insomnia . I would fall asleep just fine but I would wake up an hr or so later, all night for weeks. It was awful. On the 5mg I haven''t noticed much of anything except some mild acne.
Breanna

Thyroid disease 2015, Lupus and Sjogrens July 2016 and Fibro October 2016
I'm Just gonna keep on smilling

Posted By : Lynnwood - 1/24/2017 7:23 AM
Woke up with hives on my face today. Really? Hives? I've never had hives before in my life!

Could be the painting I'm having done in my home this week, or who knows what?

More than 1/2 way thru the dose pack of prednisone, joints are almost back to normal, yay!

And I don't have any formal portraits planned for the next week or so, so I guess the hives don't really matter all that much. lol
Lynnwood, Lupus & Sjogren's Moderator, Dx: 2000
DIAGNOSING LUPUS & HW's LUPUS 101
"Life is far too important to be taken seriously." - Oscar Wilde

Posted By : cilly - 1/27/2017 1:47 AM
Yes paint can cause flares as you might be chemical sensitive.

We all lupies are...

I might have to start on medication soon ...

Too many flares this month.

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer